This article was updated November 2013
It is known that stimulant medications used for ADHD, like Ritalin, can precipitate or increase tics in some children. For this reason, the medical community welcomed the introduction of Strattera (atomoxetine) for ADHD because it is not a stimulant medication.
However, reports are indicating that in certain cases, this drug can also cause or aggravate tics. As more reports like those below come in, there will be less opportunity for doctors to tell parents that the tics “would have developed anyway” and the medication just “brought them to the surface”—a common and misguided concept.
See three reports below. The last two have links to the entire research article.
The Association for Comprehensive NeuroTherapy (ACN) regularly publishes updates and reports on news briefs, research, environmental tips, and other articles of relevance to health and brain functioning.